Alert archive / Texas / Wind Advisories in 2005
Wind Advisory 3, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Nov 27, 2005, 1:03 PM CST for 18 counties in Texas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2005, 1:03 PM CST (19:03 UTC)
- Expired
- Nov 27, 2005, 5:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Austin County, TX, Brazos County, TX, Burleson County, TX, Colorado County, TX, Fort Bend County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Liberty County, TX, Madison County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 117 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.1 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 883 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHGX 271903 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 103 PM CST SUN NOV 27 2005 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST... .LOW PRESSURE STRENGTHENING OVER THE SOUTHERN PLAINS WAS GENERATING BREEZY CONDITIONS ACROSS SOUTHEAST TEXAS THIS AFTERNOON. THE WIND SPEEDS WILL DIMINISH TOWARD SUNSET. TXZ163-164-176>179-195>200-210>213-226-227-272300- /O.NEW.KHGX.WI.Y.0003.051127T1903Z-051127T2300Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON- LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE... BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION... COLUMBUS...CONROE...CORRIGAN...CROCKETT...DAYTON...EAGLE LAKE... EL CAMPO...GROVETON...HEMPSTEAD...HOUSTON...HUNTSVILLE... LAKE SOMERVILLE...LIBERTY...LIVINGSTON...MADISONVILLE... MISSOURI CITY...NAVASOTA...PASADENA...RICHMOND...ROSENBERG... SEALY...SHEPHERD...SUGAR LAND...THE WOODLANDS...TRINITY... WEIMAR...WHARTON 103 PM CST SUN NOV 27 2005 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. WIND SPEEDS OF 20 TO 25 MPH WILL CONTINUE UNTIL THE LATE AFTERNOON ACROSS THE INLAND COUNTIES OF SOUTHEAST TEXAS. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS $$
1 follow-up statement
000 WWUS74 KHGX 271942 CCA NPWHGX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 141 PM CST SUN NOV 27 2005 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST... .LOW PRESSURE STRENGTHENING OVER THE SOUTHERN PLAINS WAS GENERATING BREEZY CONDITIONS ACROSS SOUTHEAST TEXAS THIS AFTERNOON. THE WIND SPEEDS WILL DIMINISH TOWARD SUNSET. TXZ163-164-176>179-195>200-210>213-226-227-272300- /O.COR.KHGX.WI.Y.0003.051127T1941Z-051127T2300Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON- LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE... BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION... COLUMBUS...CONROE...CORRIGAN...CROCKETT...DAYTON...EAGLE LAKE... EL CAMPO...GROVETON...HEMPSTEAD...HOUSTON...HUNTSVILLE... LAKE SOMERVILLE...LIBERTY...LIVINGSTON...MADISONVILLE... MISSOURI CITY...NAVASOTA...PASADENA...RICHMOND...ROSENBERG... SEALY...SHEPHERD...SUGAR LAND...THE WOODLANDS...TRINITY... WEIMAR...WHARTON 141 PM CST SUN NOV 27 2005 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. WIND SPEEDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE UNTIL THE LATE AFTERNOON ACROSS THE INLAND COUNTIES OF SOUTHEAST TEXAS. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Nov 27, 12:55 PM CST, 8 minutes earlier.
Area forecast discussion, Nov 27, 12:55 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1255 PM CST SUN NOV 27 2005
.UPDATE...
WIND SPEEDS HAVE INCREASED MORE THAN EARLIER EXPECTED TO WIND
ADVISORY CRITERIA. WILL ISSUE A WIND ADVISORY FOR THE REMAINDER
OF THE AFTERNOON. THE WIND SPEEDS SHOULD DIMINISH ABOUT 5 OR 6 PM.
PL-40
&&
.PREV DISCUSSION... (ISSUED 1011 AM CST SUN NOV 27 2005)
UPDATE...
LOW PRESSURE STRENGTHENING IN THE PLAINS WILL HELP TO GENERATE
BREEZY CONDITIONS ACROSS SE TX TODAY. ALREADY AT 15Z WIND SPEEDS
WERE 15 TO 25 MPH OVER MOST OF THE WESTERN AND CENTRAL OBSERVATION
SITES. WITH THE SOUTH TO SOUTHWEST WIND DIRECTION AND WARM AIR
ADVECTION OCCURRING...TEMPERATURES SHOULD REACH THE LOWER 80S AT
MOST INLAND SITES. FOR THIS FORECAST...UPPED THE AFTERNOON HIGH
TEMPERATURES A DEGREE OR TWO AT SOME INLAND SITES AND ADJUSTED THE
DEW POINTS TO REFLECT ONGOING AND (REASONABLE) MODEL OUTPUT
THROUGH 06Z TONIGHT.
PL-40
PREV DISCUSSION... (ISSUED 550 AM CST SUN NOV 27 2005)
LOW CLOUDS & FOG SHOULD HOLD INTO THE MID-MORNING THEN GRADUALLY
BURNING OFF. OTHERWISE...A WARM BREEZY DAY IS ON TAP AS THE
PRESSURE GRADIENT TIGHTENS IN RESPONSE THE THE NEXT STORM SYSTEM
OVER THE SOUTHERN PLAINS GETTING ITS ACT TOGETHER. THIS SYSTEM
WILL DRAG A PACIFIC FRONT ACROSS THE REGION TONIGHT. STILL ONLY
HAVE AROUND 1 OF PW TO WORK WITH EAST OF INTERSTATE 45 AND LESS
THEN THAT TO THE WEST. MAY SEE ISOLATED SHRA/TSRA POP UP ACROSS
E/NE ZONES LATER THIS AFTN/EVENING AND LATER TONIGHT AS THE FRONT
NEARS THE COAST AND PUSHES OFFSHORE. GUIDANCE MIN TEMPS LOOK A
LITTLE TOO LOW THE NEXT COUPLE NIGHTS ESPECIALLY ACROSS THE
SOUTHERN HALF OF THE AREA. WHAT WOULD OTHERWISE BE A GOOD SETUP
FOR RADIATIONAL COOLING WILL BE OFFSET BY A WET GROUND (1-4 RAIN
YDAY) SO WILL BUMP THESE UP A CATEGORY OR SO.
DRY/COOL WX ON TAP THRU MID WEEK. STILL LOOKS LIKE ONSHORE FLOW WILL
RESUME ON WEDNESDAY. MEDIUM RANGE GUIDANCE AGAIN BRINGING DOWN A
CANADIAN FRONT ON THURSDAY. BOTH GFS/ECMWF DEPICT SOME SORT OF
INVERTED TROF OR COASTAL TROF LINGERING OFFSHORE SO NOT VERY
CONFIDENT JUST HOW FAR SOUTH IT WILL MAKE IT. ECMWF STILL CONSISTENT
WITH RAPIDLY PUSHING THE HIGH BEHIND THE FRONT TO THE EAST ON FRIDAY
WITH FALLING PRESSURES ACROSS THE ROCKIES. 47
HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT MONDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
TO 60 NM...AND WATERS FROM HIGH ISLAND TO FREEPORT OUT 20
NM.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL MIDNIGHT MONDAY FOR
THE FOLLOWING ZONES: GALVESTON BAY...AND MATAGORDA BAY.
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 5 PM SUNDAY FOR THE FOLLOWING ZONES:
AUSTIN...BRAZOS...BURLESON...COLORADO...FORT BEND...
GRIMES...HARRIS...HOUSTON...LIBERTY...MADISON...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...AND WHARTON.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL MIDNIGHT MONDAY FOR
THE FOLLOWING ZONES: GALVESTON BAY...AND MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT MONDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
TO 60 NM...AND WATERS FROM HIGH ISLAND TO FREEPORT OUT 20
NM.
&&Hazardous weather outlook, Nov 27, 6:08 AM CST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 608 AM CST SUN NOV 27 2005 TXZ163-164-176>179-195>200-210>214-226-227-235>238-281215- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 608 AM CST SUN NOV 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.